Alert archive / Kentucky / Flash Flood Watches in 2011
Flash Flood Watch 1, NWS Jackson, KY
NWS Jackson, KY issued this flash flood watch at Apr 23, 2011, 3:55 PM EDT for 4 counties in Kentucky. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2011, 3:55 PM EDT (19:55 UTC)
- Expired
- Apr 25, 2011, 2:50 AM EDT
- In force
- 35 hr
- Issued by
- NWS Jackson, KY
- Flood severity
- None
Counties Bath County, KY, Fleming County, KY, Montgomery County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 74 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 405 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood watch went out at Apr 23, 3:04 PM EDT, 51 minutes earlier.
Area forecast discussion, Apr 23, 3:04 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 304 PM EDT SAT APR 23 2011 .SHORT TERM.../TONIGHT THROUGH MONDAY/...UPDATED LATEST SURFACE ANALYSIS THIS AFTERNOON CONTINUES TO HAVE THE STATIONARY FRONT DRAPED ALONG THE OHIO RIVER INTO SOUTHERN OHIO. IMPRESSIVE MOISTURE CONVERGENCE ALONG THE FRONT HAS LED TO VERY HEAVY RAIN ACROSS THE OHIO RIVER BASIN THIS AFTERNOON WITH NUMEROUS FLASH FLOOD WARNINGS. THIS ACTIVITY FOR THE MOST PART HAS REMAINED NORTH AND WEST OF FLEMING COUNTY WITH ONLY A FEW PERIODS OF LIGHT RAIN SCRAPING THE NORTHERN PORTION OF THE COUNTY. MAIN FORECAST CHALLENGE FOR TONIGHT REMAINS AROUND THE SEVERE THREAT FROM THUNDERSTORMS AND THE POTENTIAL FOR FLASH FLOODING ACROSS THE NORTH. FOR THIS EVENING AND TONIGHT...LATEST RADAR TRENDS IS FOR EVERYTHING TO SHIFT SLIGHTLY SOUTHWARD. THIS WILL EVENTUALLY BRING WIDESPREAD SHOWERS AND THUNDERSTORMS INTO AREAS NORTH OF I-64 BY THIS EVENING. STILL PLENTY OF 0-6KM BULK SHEAR TO PROVIDE A SEVERE THREAT THROUGH TONIGHT. WITH THE TREMENDOUS AMOUNT OF INSTABILITY...LARGE HAIL...DAMAGING WINDS...AND EVEN AN ISOLATED TORNADO IS POSSIBLE. AS FAR AS HEAVY RAIN POTENTIAL GOES...PWS REMAIN JUST OVER 1 INCH THROUGH TONIGHT AND THROUGH SUNDAY. THIS SUGGESTS POTENTIAL FOR MORE TORRENTIAL RAINS NORTH OF I-64. WITH THIS POTENTIAL...GOING TO HOIST A FLASH FLOOD WATCH FOR FLEMING...BATH...AND ROWAN COUNTIES THROUGH 00Z MONDAY. SOME PLACES UP NORTH HAVE ALREADY HAD OVER AN INCH FROM LAST NIGHTS RAINFALL...SO IT MAY NOT TAKE MUCH MORE TO CAUSE MORE SERIOUS PROBLEMS. SURFACE INSTABILITY WILL WANE BY LATE THIS EVENING...PERHAPS PROVIDING ANOTHER BREAK TO AREAS ACROSS THE NORTH. HOWEVER...THE LOW LEVEL JET WILL LIKELY RAMP UP AGAIN TONIGHT...WITH PERHAPS ANOTHER SERIES OF NOCTURNAL MCS FORMING. THIS AGAIN WILL AID IN THE FLASH FLOOD POTENTIAL IN THE NORTH. MUCH LIKE THIS MORNING...THE ACTIVITY SHOULD FALL APART SUNDAY MORNING. THERE MAY BE ANOTHER LULL IN THE ACTIVITY AROUND MIDDAY TOMORROW...BEFORE THE THREAT OF MORE AFTERNOON SHOWERS AND THUNDERSTORMS ARRIVES. ONCE AGAIN...THESE STORMS COULD TURN SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. BY SUNDAY NIGHT...IT LOOKS LIKE THE SURFACE FRONT SHOULD RETREAT FAR ENOUGH NORTH TO ALLOW FOR DRIER NIGHT IN THE NORTH. THESE DRY CONDITIONS WILL LIKELY HOLD FOR MONDAY...ALTHOUGH VERY MILD CONDITIONS WILL CONTINUE. WENT FAIRLY CLOSE TO GUIDANCE OVER THE NEXT FEW DAYS WITH THE VERY MILD CONDITIONS EXPECTED. .LONG TERM.../MONDAY NIGHT THROUGH SATURDAY/...UPDATED THE LONG TERM DISCUSSION WILL FOLLOW SHORTLY. && .AVIATION.../18Z TO 18Z/ VFR CONDITIONS REMAIN ACROSS EASTERN KENTUCKY AT THE MOMENT. SHOWER AND THUNDERSTORM ACTIVITY HAS RETREATED NORTHWARD...LEAVING BEHIND JUST A STRATOCU DECK AROUND 4-5KFT. STILL PLENTY OF UNCERTAINTY WITH HOW FAR SOUTH SHOWERS AND STORMS WILL REDEVELOP THIS AFTERNOON. AT THIS POINT...BEST POTENTIAL FOR CONVECTION TO DEVELOP IS FROM KJKL NORTHWARD. THUS...WILL INCLUDE A VICINITY THUNDER AT KJKL LATE THIS AFTERNOON. AS WE LOSE THE INSTABILITY TONIGHT...ANY ACTIVITY SHOULD WEAKEN AND DIE OFF. A NEW ROUND OF CONVECTION COULD ENTER THE PICTURE LATE TONIGHT...SO WILL BRING ANOTHER VICINITY THUNDER INTO THE TAF AT THAT POINT. LOOKS LIKE THE LLWS IS WEAKER TONIGHT...BUT STILL SUFFICIENT TO WARRANT A MENTION IN THE TAFS. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...KAS LONG TERM...HAL AVIATION...KAS
Hazardous weather outlook, Apr 23, 11:31 AM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1131 AM EDT SAT APR 23 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1131 AM EDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. ADDITIONALLY...ISOLATED FLASH FLOODING WILL BE A THREAT FOR LOCATIONS MAINLY ALONG AND NORTH OF THE I-64 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE FROM SUNDAY THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL...WIND DAMAGE...OR EXCESSIVE RAINFALL TODAY AND TONIGHT. GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:01 PM EDT | Tornado Warning | JKL | Bath, Menifee, Montgomery | 29 min |
| Apr 22, 8:29 PM EDT | Tornado Warning | JKL | Bath, Fleming, Menifee, Montgomery, Morgan, Rowan | 31 min |
| Apr 23, 6:26 AM EDT | Tornado Warning | JKL | Bath, Fleming, Rowan | 40 min |
| Apr 23, 7:15 AM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Estill, Menifee, Montgomery, Morgan and 2 more | 3 hr |
| Apr 23, 4:10 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 23 min |
| Apr 23, 4:24 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 34 min |
| Apr 23, 4:33 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 3 hr |
| Apr 23, 4:59 PM EDT | Flash Flood Warning | JKL | Bath, Fleming, Rowan | 3 hr |
Nearby
Flash Flood Watches in Kentucky, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.